Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 260, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2009, 4:28 AM CDT for Holmes County, Jackson County, Florida; 5 counties in Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2009, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 6, 2009, 5:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3506 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:42 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 6, 1:42 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 AM EDT MON JUL 6 2009 .SYNOPSIS...ONGOING WEATHER IN OUR CWA HAS SIGNIFICANTLY WEAKENED OVER THE PAST FEW HOURS WITH AN AREA OF STRATIFORM PRECIP ACROSS MUCH OF SOUTH CENTRAL GEORGIA. A FEW WEAK CONVECTIVE CELLS CONTINUE TO DEVELOP ACROSS THE EASTERN FLORIDA PANHANDLE AND IN SOUTHWEST GEORGIA. ELSEWHERE IN THE SOUTHEAST...THERE ARE SEVERAL BANDS OF STORMS ALONG AND SOUTH OF THE FRONTAL BOUNDARY CURRENTLY IN THE CAROLINAS...TENNESSEE...ARKANSAS BACK INTO TEXAS. AT 06Z...TEMPS IN THE CWA WERE IN THE MID TO UPPER 70S...EXCEPT IN THE 80S ALONG THE COAST...DEWPOINTS WERE MOSTLY IN THE 70S. THE SURFACE MAP THIS MORNING SHOWS THAT THE 1008-MB LOW IS NOW CENTERED IN NORTH CAROLINA WITH THE FRONTAL BOUNDARY EXTENDING ACROSS THE TENNESSEE VALLEY... THEN SOUTHWEST INTO THE RIO GRANDE VALLEY. HIGH PRESSURE IS BUILDING INTO THE CENTRAL PLAINS STATES. THE ATLANTIC RIDGE AT THE SURFACE HAS SAGGED FARTHER SOUTH AND IS CURRENTLY SITUATED IN THE FLORIDA STRAITS EXTENDING AS FAR WEST AS THE WESTERN GULF OF MEXICO. ALOFT...THE RIDGE ALOFT IS STACKED NEARLY OVER THE SURFACE RIDGE. THE CENTER OF THE UPPER ANTICYCLONE IS NOW WEST OF BAJA. FLOW CONTINUES TO BE SOMEWHAT ZONAL ACROSS CONUS WITH A TROUGH IN THE EAST...RIDGE IN THE INTER MOUNTAIN WEST...AND A TROUGH JUST OFF THE COAST IN THE PACIFIC NORTHWEST. WV IMAGERY DEPICTS THE HIGH MOISTURE CONTENT QUITE WELL ALONG AND SOUTH OF THE FRONTAL BOUNDARY EXTENDING BACK INTO NORTHWEST MEXICO. && .SHORT TERM (TODAY THROUGH WEDNESDAY)... THE FRONTAL BOUNDARY WILL CONTINUE TO SAG EVER SO SLOWLY SOUTHWARD OVER THE NEXT FEW DAYS IN RESPONSE TO THE UPPER TROUGH...FOCUSING MOISTURE AND INSTABILITY ALONG AND SOUTH OF THE FRONT. THE UPPER ANTICYCLONE WILL RETURN TO THE SOUTHWEST U.S. ON WEDNESDAY...WHICH APPEARS TO AMPLIFY AND FOCUS THE TROUGH IN THE SOUTHERN MISSISSIPPI VALLEY. THE FRONTAL BOUNDARY WILL THEN SLIP EVEN FARTHER SOUTH ON WEDNESDAY PROBABLY INTO OUR CWA INCREASING THE UNCERTAINTY FOR OUR NORTHERN ZONES...WILL IT BE CLEARING SKIES...WARMER TEMPS OR JUST ANOTHER WET DAY. TODAY WILL BE QUITE DISTURBED...CATEGORICAL POPS...COOLER MAX TEMPS. OUR WORKSTATION WRF AGREES...DEVELOPING A MCS IN SOUTHEAST ALABAMA... WHICH THEN MOVES SOUTHEAST THROUGH THE ENTIRE CWA...CLEARING THE CWA BY 03Z WITH NEARLY 100 PERCENT COVERAGE THROUGH THE AFTERNOON. WILL BE GOING WITH TEMPS IN THE MID TO UPPER 80S TODAY...A TAD BIT WARMER ON TUESDAY WITH POPS IN THE 60 AND 70 PERCENT RANGE. FOR WEDNESDAY... TEMPS WILL BE IN THE UPPER 80S TO NEAR 90 WITH POPS RANGING FROM 60 PERCENT SOUTH AND 30-40 PERCENT NORTH. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... ONLY MINOR TWEAKS WERE MADE TO THE EXTENDED. PERIOD BEGINS WITH GLOBAL MODELS IN GOOD AGREEMENT. ALOFT...THIS PERSISTENT SUMMER PATTERN HIGHLIGHTED BY MEAN COOL TROUGHS CENTERED IN CLOSE PROXIMITY TO PAC NW COAST AND ALONG ERN SEABOARD WITH A BROAD HOT RIDGE IN BETWEEN CENTERED OVER CENTRAL PLAINS WITH AXIS SW TO HIGH OVER TX/NM BORDER. UPPER LOWS REMAIN INVCNTY OF OREGON/WASH COAST JUST OFF N ENGLAND. THE WESTWARD EXTENSION OF THE ATLANTIC RIDGE IS APPROACHING BAHAMAS. GFS/ECMWF IN GOOD AGREEMENT DURING DAYS 4/5 WITH NW FLOW ACROSS SE REGION. THEY SHOW PLAINS RIDGE ADVANCING EWD WITH A SERIES OF SHORTWAVES DROPPING DOWN FRONT SIDE AND INTO THE EXTREME SOUTHEAST STATES ALLOWING ERN TROUGH TO SHARPEN OFF ATLC COAST WHILE ATLANTIC RIDGE INTENSIFIES BACK TO THE WEST FROM BAHAMAS WWD INTO CENTRAL FLORIDA AND KEEPING A WEAKNESS IN THE SUBTROPICAL RIDGE ACROSS THE SE U.S. AS A RESULT...A DIFFLUENT PATTERN EVOLVES OVER THE SOUTHEAST STATES AND ESPECIALLY NE GULF REGION RESULTING IN FAVORABLE CONDITIONS FOR CONVECTION ESPECIALLY DAYS 4-5. AT THE SURFACE...HIGH PRESSURE RIDGE AXIS CONTINUES ACROSS SOUTHERN FL THROUGH LATE THURSDAY KEEPING SOUTHWEST FLOW IN PLACE. THE RIDGE AXIS THEN LIFTS NORTHWARD TO ACROSS CENTRAL FL FRIDAY AND REMAINS IN PLACE THROUGH SUNDAY. MEANWHILE...BERMUDA RIDGE EXPANDS WESTWARD INTO FL. UPPER TROUGH CONTINUES TO FOCUS MOISTURE AND INSTABILITY (WITH CONTINUING SERIES OF SHORTWAVES) ON PERSISTENT TROUGH/ BOUNDARY ACROSS N FL WED...BUT THEN BOUNDARY BEGINS TO DISSIPATE LATE THURS AS UPPER RIDGE BUILD EWD SHUNTING UPPER TROUGH AXIS E OF CWA AND FL RIDGE CONTS NWD. ACCORDINGLY POPS WILL SLOWLY DECREASE THRU PERIOD. ALTHOUGH IN BETTER AGREEMENT THAN PREVIOUS RUNS...GFS/ECMWF STILL DIVERGE MODESTLY TOWARDS THE END OF THE PERIOD AND ESPECIALLY HOW FAR EAST THE UPPER RIDGE WILL EXPAND EWD. BUT OVERALL...CWA REMAINS BETWEEN EXPANDING CENTRAL U.S. RIDGE AND ON BACK SIDE OF THE UPPER TROUGH. THE GFS EXPANDS LARGE SUBTROPICAL RIDGE EASTWARD INTO THE SE STATES...WHILE THE ECMWF A TAD LESS AGGRESSIVE ALLOWING UPPER TROUGH TO PENETRATE FURTHER INTO THE SE U.S. ALL IN ALL...UNSETTLED WEATHER PATTERN THROUGH THE EXTENDED PERIOD DOMINATED BY LINGERING FRONTAL BOUNDARY DRAPED ACROSS THE AREA...UPPER LEVEL TROUGH WITH ENERGY/ DISTURBANCES TRAVERSING THE AREA...AND HIGH ATMOSPHERIC MOISTURE AND WARM TEMPERATURES. THIS COMBINATION TRANSLATES TO LIKELY SHOWERS AND THUNDERSTORMS WED NIGHT THRU THURS...THEN SCT CONVECTION THURS NIGHT THRU MON AS SURFACE BOUNDARY DISSIPATES AND A RETURN TO NORMAL SEA BREEZE AFTN/EVE ACTIVITY. MIN TEMPS REMAIN CLOSE TO NORMAL (CLIMO AROUND 70) WITH MAX TEMPS BEGINNING EXTENDED IN UPPER 80S...A LITTLE BELOW CLIMO (CLIMO LOW 90S). THEY THEN RETURN TO CLIMO SAT AND INCH UP TO A TAD ABOVE CLIMO ON MON...ALLOWING FOR A PROGRESSIVELY STRONGER SEA BREEZE EACH AFTERNOON. && .AVIATION...DURING REST OF OVERNIGHT HOURS...SW-NE BAND OF CONVECTION HIGHLIGHTED BY EXCESSIVE LIGHTNING MOVING EWD AND WEAKENING THRU CWA TOWARDS SUNRISE. BAND ASSOCD WITH MVFR CIGS/VSBYS (AND BRIEF IFR CONDS) IN ANY HEAVY RAIN AND FOG. UNTIL BAND DIES OUT AND/OR EXITS E OF I-75...FORECAST REMAINS TRICKY. AFTER SUNRISE... EXPECT AN UNSETTLED DAY...WITH FAIRLY WIDESPREAD CONVECTION/RAIN EVENT AT THE TERMINALS AND THIS REFLECTED IN TAF WITH 4HR TEMPOS FOR TSTMS/MVFR CIGS/VSBYS UNTIL AT LEAST MID EVE. THE MAIN THREATS WITH ANY STRONGER STORMS WILL BE DAMAGING WIND GUSTS UP TO 40-60 MPH AND HAIL. SURFACE WINDS WILL REMAIN OUT OF THE WEST-SOUTHWEST THROUGH THIS EVE. && .MARINE...PROLONGED PERIOD OF WEST TO SW FLOW ON TAP. LOOKING FOR THE GRADIENT TO FURTHER TIGHTEN UP AS THE COLD FRONT SAGS SOUTHWARD TOWARD THE AREA. EXERCISE CAUTION CONDITIONS ARE EXPECTED TO BEGIN TODAY. THESE ELEVATED WINDS WILL CONTINUE INTO WEDNESDAY AFTER WHICH THE GRADIENT WILL WEAKEN. && .FIRE WEATHER...WITH COLD FRONT STALLING TO THE NORTH OVER THE NEXT FEW DAYS...MOIST SOUTHWEST FLOW OFF THE GULF COMBINED WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THROUGH THE MID-WEEK PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 86 73 86 72 89 / 90 60 70 50 60 PANAMA CITY 86 76 85 76 89 / 80 50 70 50 60 DOTHAN 85 72 87 72 93 / 90 50 60 30 40 ALBANY 87 74 90 71 93 / 90 60 60 30 40 VALDOSTA 88 73 87 71 90 / 90 60 70 40 60 CROSS CITY 86 75 84 72 88 / 70 60 70 50 60 APALACHICOLA 88 77 85 75 88 / 80 50 70 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SHORT TERM/MARINE...WATSON LONG TERM...BLOCK AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Jul 5, 8:41 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 941 PM EDT SUN JUL 5 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-070145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 941 PM EDT SUN JUL 5 2009 /841 PM CDT SUN JUL 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEASTWARD ACROSS THE REGION TONIGHT...WITH THE BEST CHANCES FOR RAIN ACROSS SOUTHEAST ALABAMA...EASTERN SECTIONS OF SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND. AT THIS TIME...IT IS STILL SOMEWHAT UNCERTAIN IF THE STORMS OVER SOUTHEAST ALABAMA WILL SURVIVE THEIR TREK INTO THE REMAINDER OF THE CWA OVERNIGHT... SO CONDITIONS WILL BE NEED TO BE MONITORED CLOSELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONTAL SYSTEM WILL BECOME QUASI STATIONARY OVER OR JUST NORTH OF THE AREA THROUGH THE PERIOD. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA AGAIN ON MONDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... STORM BOUNDARIES GENERATED BY THE FRONT...THE SEA BREEZE AND A MOIST UNSTABLE ATMOSPHERE MAY COMBINE TO GENERATE STRONG TO POSSIBLY SEVERE STORMS. AFTERNOON HIGH TEMPERATURES WILL RETURN TO NEAR OR BELOW NORMAL. MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND STORMS ARE EXPECTED DURING THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT...BUT MAY BE NEEDED AGAIN ON MONDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, Jul 5, 10:52 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1152 PM EDT SUN JUL 5 2009 ALZ068-FLZ009>011-060445- GENEVA-HOLMES-JACKSON-WASHINGTON- 1052 PM CDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA...HOLMES...JACKSON AND WASHINGTON COUNTIES... * UNTIL 1145 PM CDT AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLOCOMB TO 7 MILES SOUTHEAST OF GENEVA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF DOTHAN TO 7 MILES SOUTHEAST OF GENEVA...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE NEAR... BONIFAY BY 1105 PM CDT. CHIPLEY BY 1120 PM CDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jul 5, 11:09 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1209 AM EDT MON JUL 6 2009 ALZ068-069-FLZ009-011-060500- GENEVA-HOLMES-HOUSTON-JACKSON- 1109 PM CDT SUN JUL 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA...HOLMES... HOUSTON AND JACKSON COUNTIES... * UNTIL MIDNIGHT CDT AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 12 MILES WEST OF GENEVA...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... GENEVA BY 1140 PM CDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jul 6, 2:43 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 AM EDT MON JUL 6 2009 ALZ065>067-060845- COFFEE-DALE-HENRY- 243 AM CDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE AND HENRY COUNTIES... * UNTIL 345 AM CDT AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF LOUISVILLE TO PIGEON CREEK...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF ABBEVILLE TO 11 MILES WEST OF LUVERNE...MOVING SOUTHEAST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jul 6, 3:49 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 AM EDT MON JUL 6 2009 ALZ065>069-060945- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 349 AM CDT MON JUL 6 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE... GENEVA...HENRY AND HOUSTON COUNTIES... * UNTIL 445 AM CDT AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CENTRAL COFFEE COUNTY THROUGH DALE AND HENRY COUNTIES...MOVING EAST TO SOUTHEAST AT 25 TO 30 MPH IN THE DIRECTION OF GENEVA AND HOUSTON COUNTIES. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:34 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 8 hr |
| Jul 6, 5:45 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 45 min |
| Jul 6, 6:12 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jul 6, 6:35 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 85 min |
| Jul 6, 7:01 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 44 min |
| Jul 6, 8:07 AM CDT | Areal Flood Advisory | TAE | Holmes, Walton, Washington | 53 min |
| Jul 6, 8:27 AM CDT | Special Weather Statement | TAE | 63 min | |
| Jul 6, 9:50 AM CDT | Areal Flood Advisory | TAE | Walton | 55 min |
| Jul 6, 3:00 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 45 min |
| Jul 6, 3:23 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 52 min |
| Jul 6, 3:48 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 42 min |
| Jul 6, 5:13 AM CDT | Severe Thunderstorm Warning | TAE | Geneva | 32 min |
| Jul 6, 5:35 AM CDT | Flash Flood Warning | TAE | Geneva | 115 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.